Florida, 2005

Tornado in Florida, December 5, 2005

December 5, 2005 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 5, 10:14 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 5, 10:14 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EST MON DEC 5 2005

.UPDATE...COLD FRONT EXTENDS SOUTHWESTWARD FROM A LOW IN NORTH CNTRL
GA DOWN THROUGH SOUTHERN AL INTO THE MS GULF COAST. ALONG WITH AN
EXTENSIVE AREA OF SHRA AND TSRA ALONG THE FRONT...WE ARE CURRENTLY
SEEING AN AREA OF PRECIP AHEAD OF THIS FEATURE THIS MORNING. WHILE
MOST OF THESE STORMS APPEAR TO BE RATHER BENIGN...AN EARLIER STORM
OVER HOLMES/WASHINGTON COUNTIES APPEARED TO BE SEVERE BASED ON RADAR
IMAGERY...ALTHOUGH NOTHING HAS BEEN CONFIRMED AS OF YET. THEREFORE
CANNOT RULE OUT THE POSSIBILITY OF A FEW OF THESE EARLY STORMS
BECOMING SEVERE. 12Z TAE SOUNDING SHOWED AN LI OF -2.3...CAPE OF ONLY
801 J/KG AND HELICITY OF 201 M2/S2. LOW IN N GA WILL HELP TO GIVE THE
FRONT A GOOD PUSH SOUTHWARD AFTER BEING STATIONARY FOR MUCH OF
YESTERDAY AND LAST NIGHT AND IT CURRENTLY LOOKS LIKE THE FRONT IS
PROGGED TO MOVE THROUGH OUR NW ZONES ABOUT 20-21Z...THROUGH TLH ABOUT
22-23Z AND OUT OF OUR CWA AROUND 03-04Z. SPC DOES HAVE OUR ENTIRE
AREA IN A SLIGHT RISK FOR TODAY AND WE DEFINITELY COULD SEE AN ISOLD
SVR STORM AHEAD OF AND ALONG THE FRONT AS IT MOVES THROUGH. FCST
SOUNDINGS SHOW SOME DECENT SHEAR OVER THE AREA...INCREASE IN CAPES TO
ABOUT 1200-1500 J/KG AND LIS OF ABOUT -2 SO A WIND THREAT OR EVEN
ISOLD TORNADO IS NOT OUT OF THE QUESTION. CURRENT FCST HAS SVR
WORDING AND WILL CONTINUE THIS AT UPDATE TIME. ONLY CHANGE TO CURRENT
FCST WILL BE AN INCREASE IN POPS AS IT LOOKS LIKE BETWEEN THE CURRENT
CONVECTION AND EXPECTED ACTIVITY WITH THE FRONT...ALL AREAS WILL SEE
CATEGORICAL POPS TODAY.

&&

.MARINE...WINDS AND SEAS HAVE ALREADY BEEN INCREASING AS THE FRONT
APPROACHES AND EXPECT THIS TREND TO CONTINUE AS THE WINDS SHIFT TO
THE NORTH AFTER THE BOUNDARY PASSES THROUGH THIS AFTN/EVNG.
ADVISORY ALREADY UP FOR ALL WATERS FROM DESTIN THROUGH APALACHICOLA
AS WELL AS OFFSHORE WATERS FROM APALACHICOLA THROUGH THE SUWANNEE
RIVER. WILL LIKELY INCLUDE NEAR SHORE WATERS BY TONIGHT AFTER
FRONTAL PASSAGE.

&&

.AVIATION...WIDESPREAD IFR CIGS THIS MORNING THROUGHOUT THE AREA AND
EXPECT THIS TO CONTINUE UNTIL AFTER THE FRONTAL PASSAGE. MAY
BRIEFLY SEE SOME LIFR CONDS WITH HEAVY RAIN THIS AFTN AS WELL AS
GUSTY WINDS FROM STRONGER STORMS. LOOKING AT UPSTREAM OBS...SEEMS
THAT AT LEAST MVFR CONDS WILL LINGER FOR A WHILE EVEN AFTER THE
FRONTAL PASSAGE WITH CLEARING AT DHN AND PFN AROUND 07-09Z...ABY
AROUND 08-10Z...TLH AND VLD 09-11Z.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WX WATCH TUESDAY ALL SECTIONS.
FL...FIRE WX WATCH TUESDAY ALL SECTIONS.
     SMALL CRAFT ADVISORY GMZ 750/770/755.
&&

MCNATT
Hazardous weather outlook, Dec 5, 5:25 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 AM EST MON DEC 5 2005

...A THREAT OF SEVERE WEATHER EXISTS TODAY FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND BIG
BEND AS WELL AS THE MARINE AREA...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-061024-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
525 AM EST MON DEC 5 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL MOVE ACROSS THE LOCAL AREA TODAY. WARM AND
UNSTABLE AIR WILL CLASH WITH THE FRONT TO TRIGGER WIDESPREAD SHOWERS
AND THUNDERSTORMS AND BREEZY WINDS. A FEW OF THESE STORMS HAVE A
HISTORY OF PRODUCING OR WILL BE CAPABLE OF PRODUCING ISOLATED
TORNADOS ALONG WITH WIND DAMAGE AND HAIL. THE STORM PREDICTION CENTER
HAS HIGHLIGHTED THIS AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
MARINERS VENTURING OUT ON THE GULF WATERS SHOULD EXPECT..IN ADDITION
TO STRONG TO SEVERE STORMS...WINDS WILL BECOME WINDY AND GUSTY BY
THIS AFTERNOON GENERATING HAZARDOUS MARINE CONDITIONS. THE FRONT
WILL EXIT THE LOCAL AREA FROM NORTHWEST TO SOUTHEAST BY THIS EVENING
WITH CLEARING AND BRISK NORTHERLY WINDS IN ITS WAKE.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE AND BIG BEND BEACHES. DURING TIMES OF HIGH RIP CURRENT
RISK...ALL PERSONS SHOULD AVOID THE WATER. IF CAUGHT IN A RIP
CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE
CURRENT IN A DIRECTION FOLLOWING THE SHORELINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO TUESDAY.
NOTICEABLY COOLER AND MUCH DRIER AIR WILL DOMINATE THE AREA
THROUGH THE END OF THE WEEK...WHICH WILL ENHANCE THE SPREAD OF ANY
WILDFIRES THAT DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IN LIKELY FOR THE ENTIRE AREA TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

In the hours before

Special weather statement, Dec 5, 1:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
104 PM EST MON DEC 5 2005

FLZ015>019-026>029-034-GAZ125>131-144>148-156>161-060000-
BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-
DECATUR GA-DIXIE FL-DOUGHERTY GA-FRANKLIN FL-GADSDEN FL-GRADY GA-
IRWIN GA-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEE GA-LEON FL-
LIBERTY FL-LOWNDES GA-MADISON FL-MITCHELL GA-TAYLOR FL-THOMAS GA-
TIFT GA-TURNER GA-WAKULLA FL-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ALBANY...APALACHICOLA...ASHBURN...
BAINBRIDGE...CAIRO...CAMILLA...CARRABELLE...CRAWFORDVILLE...
CROSS CITY...FITZGERALD...LAKELAND...LEESBURG...MADISON...MAYO...
MONTICELLO...MOULTRIE...NASHVILLE...NEWTON...OCILLA...PELHAM...
PERRY...PUTNEY...QUITMAN...ST. MARKS...STEINHATCHEE...SYLVESTER...
TALLAHASSEE...THOMASVILLE...TIFTON AND VALDOSTA
104 PM EST MON DEC 5 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND PARTS OF THE
FLORIDA BIG BEND...EFFECTIVE UNTIL 700 PM EST MONDAY
EVENING(600 PM CST MONDAY EVENING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN FLORIDA...GADSDEN...LIBERTY...FRANKLIN...LEON...
WAKULLA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...DECATUR...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...
COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...
IRWIN...BERRIEN...LANIER...AND LOWNDES.

A COLD FRONT WILL PRODUCE ISOLATED SEVERE STORMS WITH A FEW
TORNADOES THIS AFTERNOON AND EARLY EVENING...AS IT MOVES ACROSS THE
AREA.

7-TREXLER
Local storm report, Dec 5, 1:30 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST MON DEC 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TORNADO          3 N CRAWFORDVILLE       30.22N 84.37W
12/05/2005                   WAKULLA            FL   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TORNADO SITED NORTH OF CRAWFORDVILLE

1145 AM     TSTM WND DMG     SYLVESTER               31.53N 83.84W
12/05/2005                   WORTH              GA   BROADCAST MEDIA

            *** 1 INJ *** MULTIPLE BUILDINGS DAMAGED IN DOWNTOWN
            SYLVESTER AND ONE PERSON INJURED BY FLYING GLASS

&&

MCNATT

The radar

The Tallahassee radar (KTLH), 14 km away, was scanning. The volume nearest the first event began at 18:41 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Leon

When
December 5, 1:40 PM EST
Where
Leon County, 2 mi SE of Woodville
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
GENERAL PUBLIC
Coordinates
30.300, -84.233

A tornado was sighted by the public just southeast of Woodville. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489001.